Ibuprofen Induced Stevens Johnson Syndrome -A Case Report
Tapan Shah1, Yogesh B. Shah2, Amit Raval1★★ Corresponding author
- 1Department of Pharmacology, Institute of Pharmacy, NIRMA University.
- 2Department of Dermatology, Sheth Vadilal Sarabhai Hospital.
CORRESPONDENCE
Amit Raval
Department of Pharmacology, Institute of Pharmacy, NIRMA University.
Received: 14-04-2010; Accepted: 20-04-2010.
Volume 3, Issue 2 · pp. 50–53 · PUBLISHED · DOI:
ABSTRACT
The Stevens-Johnson syndrome (SJS) is a rare immune-complex-mediated hypersensitivity disorder which affects 7 cases per million persons per year. This article describes a case study of a 22 year old male patient who was admitted to the Sheth Vadilal Sarabhai General Hospital, Ahmedabad, with chief complaints of congestion of eyes with mucosal involvement included erythema, edema, sloughing, blistering, ulceration for last three days prior to admission. He had multiple purpuric macular lesions on face, neck, upper limb and lower limb. Past history of medication revealed intake of non steroidal anti-inflammatory drug (Ibuprofen) and Vicks VapoRub ointment for sneezing, cough and overall body pain for last five days prior to admission to the hopsital. Based on signs and symptoms, with causality assessment analysis diagnosis of drug induced Stevens Johnson syndrome was confirmed. In the scarcity of evidence of effective treatment, patient was managed with symptomatic therapy. As StevensJohnson syndrome is a potentially fatal multiorgan disease with a strong etiologic link to some medications, one must have a high index of suspicion to be able to diagnose and treat patients with SJS in time and must therefore consider Stevens-Johnson syndrome as a potential complication of treatment
KEYWORDS
REFERENCES
As publishedShowing references and in-text citations exactly as published.
Cite this article
SELECT FORMAT
Shah, T., Shah, Y. B., & Raval, A. (). Ibuprofen Induced Stevens Johnson Syndrome -A Case Report. Indian Journal of Pharmacy Practice, 3(2), 50–53.
